Texas, 2004Flash Flood in Texas, June 7, 2004
June 7, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 2:00 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT MON JUN 7 2004
.DISCUSSION...
IN THE SHORT TERM...A TROPICAL INFLOW TAP EXIST INTO SOUTH CENTRAL
TEXAS. PWS HAVE INCREASED TO EQUAL OR EXCEED TWO INCHES. THE GFS
AND ETA MODEL GUIDANCE ARE IN AGREEMENT WITH THE FORECAST BEING A
HEAVY RAIN EVENT. NCEP EXCESSIVE RAINFALL GUIDANCE ALSO FALL INLINE.
WILL ISSUE A FLASH FLOOD WATCH FOR THE EASTERN TWO THIRDS OF THE
COUNTRY WARNING AREA WITH THE 4PM FORECAST PACKAGE. THE WATCH WILL GO
TO 4PM TUESDAY. IT IS ALSO VERY POSSIBLE THAT DURING THE DAY ON
TUESDAY THE WATCH WILL BE EXTENDED INTO WEDNESDAY. WE ARE LOOKING AT
ISOLATED THREE TO SIX INCH TOTALS FOR THIS RAIN EVENT. THE WATCH WILL
RUN ALONG THE ESCARPMENT COUNTIES FROM WILLIAMSON TO BEXAR TO
MEDINA...THEN SOUTH TO FRIO...EXTENDING EASTWARD.
BY MID WEEK...LOOKING FOR A UPPER LEVEL SHORTWAVE TO MOVE OUT OF
SOUTHERN CALIFORNIA AND MOVE NORTHEAST. THIS SHORTWAVE WILL BRING AN
END TO THE MAIN HEAVY RAIN EVENT OVER THE SOUTHERN PLAINS. THUS
THURSDAY LOOKS TO BE A LITTLE DRIER THAN TUESDAY/WEDNESDAY.
HOWEVER...THE TIME OF THE CALIFORNIA LOW KICKING OUT TO THE NORTHEAST
IS IN QUESTION. MODEL GUIDANCE HAVE UP TO THIS MORNINGS RUN BEING
DRY AND WITH A ZONAL FLOW ACROSS TEXAS IN THE LATE WEEK TIME FRAME.
BUT THIS MORNING RUN HAS ADDED PRECIP CHANCES INTO THE MIX FOR
THURSDAY/FRIDAY. HAVE ADDED POPS TO THE LATER PERIODS TO KEEP INLINE
WITH THIS TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 85 73 86 / 60 70 60 50
AUSTIN BERGSTROM INTL AIRPORT 72 84 72 85 / 60 70 60 50
DEL RIO INTL AIRPORT 74 91 75 92 / 20 20 20 20
SAN ANTONIO INTL AIRPORT 74 86 73 86 / 60 70 60 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING IN
EFFECT FROM 4PM TODAY UNTIL 4PM TUESDAY FOR THE EASTERN TWO THIRDS
OF THE FORECAST WARNING AREA.
&&
Hazardous weather outlook, Jun 7, 10:30 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT MON JUN 7 2004
TXZ171>173-183>194-202>209-217>225-228-081100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1130 AM CDT MON JUN 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
UPPER AIR DISTURBANCES WILL INTERACT WITH A PLUME OF TROPICAL
MOISTURE TO TRIGGER SHOWERS AND THUNDERSTORMS MAINLY OVER THE
EASTERN HALF OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAIN IS
POSSIBLE. THE CHANCE OF RAIN IS EXPECTED TO CONTINUE TONIGHT
AND TUESDAY MORNING. RAINFALL AMOUNTS NEAR ONE HALF INCH WILL BE
COMMON IN THIS AREA...WITH UP TO ONE INCH IN SPOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SHOWERY WEATHER WILL PERSIST OVER SOUTH CENTRAL TEXAS TUESDAY
THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAINS WILL CONTINUE
MAINLY OVER THE EASTERN PART OF THE REGION. THIS COULD RESULT IN
FLASH FLOODING. SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE
THURSDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Lavaca
- When
- June 7, 5:30 PM CST to 8:30 PM CST
- Where
- Lavaca County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Storms produced general 1 inch rainfall over Lavaca County, with up to 5 inches east of Hallettsville near the Colorado County border. Several roads were closed in the evening due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, June 7, 20043 deaths · 1 event
- Hail and Damaging Wind in Nebraska, June 7, 2004$27,000 · 1.75 in hail · 9 events
- Damaging Wind in Texas, June 7, 20041 injured · $20,000 · 55 kt wind · 1 event
- Flash Flooding in Mississippi, June 7, 2004$21,000 · 2 events
- Lightning Strike in Florida, June 7, 20042 injured · 1 event
- Hail and Damaging Winds in Minnesota, June 7 to 8, 20041.75 in hail · 15 events
- Flash Flooding and Hail in Oklahoma, June 7, 2004$7,000 · 1 in hail · 10 events
- Hail and Damaging Winds in North Dakota, June 7, 200496 kt wind · 5 events
- Hail in Texas, June 7, 20041.75 in hail · 5 events
- High Wind in Montana, June 7, 200450 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 7, 2004$1,000 · 60 kt wind · 3 events
- Hail in Michigan, June 7 to 8, 20040.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410247.